Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 27, 2021, 3:45 AM CDT for Labette County, Neosho County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 3:45 AM CDT (08:45 UTC)
- Expired
- May 27, 2021, 4:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS83 KICT 270845 SPSICT Special Weather Statement National Weather Service Wichita KS 345 AM CDT Thu May 27 2021 KSZ096-100-270915- Labette KS-Neosho KS- 345 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Labette County in southeastern Kansas... Neosho County in southeastern Kansas... * Until 415 AM CDT. * At 344 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Parsons...moving northeast at 35 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons, Oswego, Erie, Altamont, St. Paul, Galesburg, Labette, Stark, Lake Parsons and South Mound. A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern Kansas. LAT...LON 3716 9534 3761 9545 3772 9509 3715 9508 TIME...MOT...LOC 0845Z 243DEG 28KT 3738 9526 $$ BUTLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 27, 3:32 AM CDT, 13 minutes earlier.
Area forecast discussion, May 27, 3:32 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 332 AM CDT Thu May 27 2021 .SHORT TERM...(Today through Saturday night) Issued at 329 AM CDT Thu May 27 2021 Bottom line up front: Another round of severe weather looks possible across southern and southeast KS this afternoon. Nose of the weak 850-700h moisture transport continues to feed the complex of storms currently moving across north KS at this time. Convection just to the north of the forecast area, is producing an outflow boundary that looks to be pushing south into Lincoln, and Saline counties. Could see the southern edge of the convection persist along and north of I-70 for a few more hours, before veering moisture advection pushes the entire complex into NE KS towards sunrise. A Meso Induced Vort (MCV) center has led to a secondary compact complex of storms moving across southeast KS. Expect this complex to rapidly move east of the forecast area in the next hour. The main concern for the rest of the day, is movement of the outflow boundary from the northern complex of storms, and movement of an expected synoptic type front expected to move southeast across the area for the afternoon hours. The NAM/WRF and the GFS are similar on how today will play out, with this weak synoptic boundary (cold front?) dropping southeast across the forecast area by this afternoon. The "fly in the ointment" will be, the outflow boundary from this mornings nrn KS complex of storms, and how far south it will get. At this time, think the outflow boundary will help sharpen the convergence along the front. Still some uncertainty on where the synoptic boundary will be located by this afternoon, with current short range model trends suggesting a little faster movement to the boundary, which would probably place it east of KICT by 18z with convergence increasing enough along the front for afternoon convection to develop just to the southeast of the KS Turnpike and KICT. Areas south of the boundary, across south central and southern KS are expected to see a very unstable airmass this afternoon, given surface dewpoints already climbing into the lower 70s across SE KS. Latest GFS suggests forecast values of MLCAPE values of 3500-4000 J/KG. As convergence along the front increases, expect thunderstorms to develop and rapidly become severe, given bulk shear expected to be 40-55 kts and with a very unstable airmass. Could actually see convection develop a little earlier then previously thought, by around 19-21z. Unidirectional wind profiles seem to suggest that thunderstorms along the front, will be multicell clusters and quickly turn into a squall line. The amount of shear and instability still suggests that initial storms may still produce some golf ball size hail and damaging wind gusts to 65 mph. Will have to keep an eye on areas just ahead of the front, closer to the KS/OK border, as any discrete storm ahead of the squall will develop into a supercell, given the favorable directional shear, with all facets of severe weather possible, even a tornado or two. Expect this supercell chance to mainly be located along the KS/OK border. Most of the model solutions continue to evolve this afternoon's convection into a forward propagating linear complex of storms, that is expected to move east-southeast, and out of the area by late this evening. Could see some lingering convection over SE KS into the overnight hours, as tail end moisture transport lingers behind the storm complex. Models have come around to the ECMWF solution of pushing the effective frontal boundary well south into OK for Fri and into the weekend. This suggests that we will see a lull from the convection for most of the weekend with some drier less humid air to start the holiday weekend. Most of the convective chances are expected to shift back west over the high plains by the end of the weekend. Ketcham .LONG TERM...(Sunday through Wednesday) Issued at 329 AM CDT Thu May 27 2021 Medium range models suggest a couple upper waves will move across the central plains for Sunday-Tuesday. This looks to bring more rounds of showers/storms to the region. Meanwhile long range models show an upper trough pivoting eastward across the central plains on Wednesday, and if this signal remains consistent then weather pattern would shift precipitation east of Kansas. Ketcham && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1258 AM CDT Thu May 27 2021 Low level moisture transport continues to stream to the NE into southern KS. This moisture advection is feeding a bowing line of convection currently moving across southern KS. Expect this complex of storms to continue to move to the east early this morning and affect the KCNU taf site. So will go with a SHRA/VCTS and some variable wind gusts for this complex. The rest of the region will see a lull from the convection overnight, as most of the convection moves NE of the forecast area. A frontal boundary will push southeast across the forecast area during the daytime hours. Expect this front to be located close to the KS Turnpike by around 18z, with convection expected to develop along this boundary for Thu afternoon. So will go with VCTS and TSRA for the KICT/KCNU and KHUT taf sites. Expect this convective chance to move rapidly SE into NE OK, by the early evening hours on Thu. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 82 53 72 49 / 50 20 10 0 Hutchinson 82 51 70 47 / 30 10 0 0 Newton 82 51 69 47 / 60 10 0 0 ElDorado 82 52 70 47 / 70 20 0 0 Winfield-KWLD 82 55 73 49 / 60 30 10 0 Russell 79 47 69 46 / 10 0 0 0 Great Bend 81 48 70 47 / 10 10 0 0 Salina 81 50 69 46 / 20 0 0 0 McPherson 82 50 69 46 / 20 10 0 0 Coffeyville 82 57 71 49 / 80 60 10 0 Chanute 82 55 69 48 / 80 40 10 0 Iola 81 54 68 46 / 80 40 10 0 Parsons-KPPF 82 56 70 48 / 80 50 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...Ketcham
Hazardous weather outlook, May 26, 4:28 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 428 PM CDT Wed May 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 428 PM CDT Wed May 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Severe storms will affect central Kansas through the early evening hours with very large hail, damaging winds, torrential rainfall, and a few tornadoes possible. More storms look to develop over southwest Kansas which would move eastward, and could reach central and south central Kansas after 10 PM. Very large hail, damaging winds, and a tornado would be possible with this activity. In addition, thunderstorms will develop over southwest Nebraska then track east southeast tonight. The storms will evolve into a line of storms with the primary risk being damaging winds of 60 to 80 mph, and heavy rainfall. This line of storms could impact central Kansas late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will move across the area Thursday afternoon into Thursday evening. Locations generally along and southeast of the Kansas Turnpike will have the greatest risk of severe storms. Severe storms appear likely with golfball to tennis ball size hail, damaging winds of 60-70 mph, and perhaps a tornado or two. Heavy rainfall and localized flooding will also be possible. More rounds of storms will be possible for Sunday through Tuesday across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, May 27, 2:03 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG 4 WSW LINCOLNVILLE 38.48N 97.04W
05/27/2021 MARION KS LAW ENFORCEMENT
DELAYED REPORT: LARGE TREE DOWN OVER THE
ROAD.
&&Local storm report, May 27, 2:06 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 6 WNW LOST SPRINGS 38.60N 97.06W
05/27/2021 MARION KS EMERGENCY MNGR
DELAYED REPORT: TREES ACROSS ROADS AND WIND
DAMAGE TO HOMES.
&&Special weather statement, May 27, 2:18 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
218 AM CDT Thu May 27 2021
KSZ070>072-094>096-098>100-270815-
Montgomery KS-Wilson KS-Greenwood KS-Woodson KS-Labette KS-
Chautauqua KS-Neosho KS-Elk KS-Allen KS-
218 AM CDT Thu May 27 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Southeastern Greenwood County in southeastern Kansas...
Woodson County in southeastern Kansas...
Northwestern Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Eastern Elk County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 315 AM CDT.
* At 217 AM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from 6 miles northwest of Humboldt to 5 miles southeast
of Longton...and moving east at 40 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Independence, Chanute, Iola, Neodesha, Fredonia, Cherryvale,
Humboldt, Yates Center, Erie, Sedan, La Harpe, Gas, Moran, Thayer,
Altoona, Mound Valley, Longton, Elk City, Buffalo and Fall River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas.
LAT...LON 3722 9537 3703 9639 3804 9579 3804 9508
3800 9508
TIME...MOT...LOC 0718Z 254DEG 35KT 3789 9552 3732 9602
METZGERSpecial weather statement, May 27, 2:49 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Wichita KS 249 AM CDT Thu May 27 2021 KSZ033-270815- Lincoln KS- 249 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Lincoln County in central Kansas... * Until 315 AM CDT. * At 248 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northwest of Lincoln... moving east at 30 mph. * Wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Lincoln, Sylvan Grove, Beverly, Barnard and Ash Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3922 9793 3894 9793 3897 9839 3922 9841 TIME...MOT...LOC 0749Z 254DEG 25KT 3913 9821 BUTLER
Special weather statement, May 27, 3:22 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
322 AM CDT Thu May 27 2021
KSZ072-095-096-099-100-270845-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-Allen KS-
322 AM CDT Thu May 27 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Northern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 345 AM CDT.
* At 320 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Cherryvale...moving northeast
at 45 mph.
* Wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Parsons, Independence, Chanute, Neodesha, Cherryvale, Erie, St.
Paul, Thayer, Altoona, Mound Valley, Walnut, Galesburg, Sycamore,
Savonburg, Labette, Elsmore, Stark, Earlton, Lake Parsons and
Parsons Tri City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas.
LAT...LON 3716 9579 3760 9580 3782 9508 3739 9509
3738 9508 3724 9507
TIME...MOT...LOC 0822Z 230DEG 39KT 3733 9559
BUTLERSpecial weather statement, May 27, 3:45 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 345 AM CDT Thu May 27 2021 KSZ096-100-270915- Labette KS-Neosho KS- 345 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Labette County in southeastern Kansas... Neosho County in southeastern Kansas... * Until 415 AM CDT. * At 344 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Parsons...moving northeast at 35 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons, Oswego, Erie, Altamont, St. Paul, Galesburg, Labette, Stark, Lake Parsons and South Mound. A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern Kansas. LAT...LON 3716 9534 3761 9545 3772 9509 3715 9508 TIME...MOT...LOC 0845Z 243DEG 28KT 3738 9526 BUTLER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 45 min |
| May 26, 7:19 PM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 26, 7:40 PM CDT | Areal Flood Warning | ICT | Rice | 4 days |
| May 26, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| May 26, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 47 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 33 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 45 min |
| May 26, 9:41 PM CDT | Areal Flood Warning | ICT | McPherson | 15 hr |
| May 26, 10:00 PM CDT | River Flood Warning | ICT | Russell | 5 hr |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 30 min |
| May 26, 10:31 PM CDT | Flash Flood Warning | ICT | McPherson | 5 hr |
| May 26, 10:33 PM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| May 26, 10:35 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 50 min |
| May 26, 11:33 PM CDT | Flash Flood Warning | ICT | Marion | 12 hr |
| May 26, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 25 min |
| May 26, 11:54 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| May 26, 11:59 PM CDT | Special Weather Statement | ICT | Marion | 61 min |
| May 27, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 42 min |
| May 27, 12:15 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 46 min |
| May 27, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 57 min |
| May 27, 12:20 AM CDT | Tornado Warning | ICT | Marion | 25 min |
| May 27, 12:40 AM CDT | Tornado Warning | ICT | Butler, Cowley | 15 min |
| May 27, 12:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 62 min |
| May 27, 1:01 AM CDT | Special Weather Statement | ICT | Chase | 29 min |
| May 27, 1:25 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson, Woodson | 35 min |
| May 27, 1:43 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 62 min |
| May 27, 1:54 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 22 min |
| May 27, 2:18 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 27, 2:49 AM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| May 27, 3:22 AM CDT | Special Weather Statement | ICT | Montgomery, Neosho, Wilson | 23 min |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Neosho | 37 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 71 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| May 27, 9:38 AM CDT | River Flood Warning | ICT | Marion | 35 hr |
| May 27, 10:20 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 7 hr |
| May 27, 12:02 PM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| May 27, 12:09 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| May 27, 12:31 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| May 27, 12:59 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| May 27, 1:49 PM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| May 27, 2:29 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
| May 27, 2:34 PM CDT | Areal Flood Warning | ICT | Saline | 18 hr |
| May 27, 2:51 PM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| May 27, 4:13 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.